International Journal of Mathematics and Mathematical Sciences

International Journal of Mathematics and Mathematical Sciences / 2009 / Article

Research Article | Open Access

Volume 2009 |Article ID 685435 | 13 pages | https://doi.org/10.1155/2009/685435

An Application of Differential Subordination

Academic Editor: Narendra Kumar Govil
Received27 Jul 2009
Accepted08 Oct 2009
Published13 Dec 2009

Abstract

We apply the general theory of differential subordination to obtain certian interesting criteria for -valent starlikeness and strong starlikeness. Some applications of these results are also discussed.

1. Introduction

Let be the class of functions of the form which are analytic in the open unit disk .

Let be the class of functions of the form which are analytic in . If satisfies , then we say that is a Carathéodory function.

With a view to recalling the principle of subordination between analytic functions, let the functions and be analytic in . Then we say that the function is subordinate to if there exists a Schwarz function , analytic in with such that We denote this subordination by In particular, if the function is univalent in , the above subordination is equivalent to

For and , a function is said to be in the class if it satisfies Also, we write , the class of strongly starlike -valent functions of order in . , the class of Janowski starlike -valent function, , the class of -valent starlike function, and , the class of -valent starlike function of order .

For Carathéodory functions, Miller [1] obtained certain sufficient conditions applying the differential inequalities. Recently, Nunokawa et al. [2] have given some improvement of result by Miller [1]. Recently Ravichandran and Jayamala [3] studied some subordination results for Carathéodory functions. In this paper by extending the result of Ravichandran and Jayamala [3], we find sufficient conditions for the subordination to hold for given and criteria for -valent starlikeness. Our results include results obtained by Nunokawa et al. [2]. We also give some criteria for -valently starlikeness and strong starlikeness.

To prove our result we need the following lemma due to Miller and Mocanu [4].

Lemma 1.1 (see [4, Theorem 3.4h, page 132]). Let be analytic and univalent in the unit disk and and let be analytic in a domain containing with when . Set Suppose that(i) is starlike univalent in ,(ii) for .If is analytic in with, , , and then and is the best dominant.

2. Application of Differential Subordination

By making use of Lemma 1.1, we first prove the following theorem.

Theorem 2.1. Let and be a positive real number. Let be convex univalent in and . If satisfies where then and is the best dominant of (2.1).

Proof. Let Then clearly and are analytic in and . Also let Since is convex univalent, is starlike univalent. Therefore is starlike univalent in , and for .
From (2.1)–(2.6) we see that
Therefore, by applying Lemma 1.1, we conclude that and is the best dominant of (2.1). The proof of the theorem is complete.

By taking as real and in Theorem 2.1, we get the following corollary.

Corollary 2.2. Let , , , be real number such that and . If satisfies where then and is the best dominant of (2.8).

Corollary 2.3. Let , . If satisfies in and where then

Proof. Let , then and (2.11) can be written as Taking in Corollary 2.2 and using (2.14), we have

By taking and in Corollary 2.3, we get the following result of Padmanabhan [5].

Corollary 2.4. Let and then

Theorem 2.5. Let and . Let be convex univalent in and satisfy If satisfies then and is the best dominant of (2.19)

Proof. By setting and it can be easily observed that and are analytic in and that .
Also, by letting
we find that is starlike univalent in and that The differential subordination becomes Now, the result follows as an application of Lemma 1.1.

Theorem 2.6. Let , and be complex numbers, . Let be univalent in and satisfy the following conditions for : (1)let be starlike,(2).If satisfies then and is the best dominant.

Proof. The proof of this theorem is much akin to the proof of Theorem 2.5 and hence can be omitted.

Remark 2.7. By taking , , , , and in Theorem 2.5 we get the result of Nunokawa et al. [2] which was proved by a different method.

Remark 2.8. For the choices of in Theorem 2.5, we get the result of [3, Theorem  1, page  192] and for in Theorem 2.6 we get the result of [3, Theorem  2, page  194].

Corollary 2.9. Let ,  and . If satisfies in , then implies Also, implies

Proof. By taking , , , , and in Theorem 2.6, we get the first part.
Proof of the second part follows, by setting , , , and .

For , , , and ,  in Theorem 2.5, we have the following result.

Corollary 2.10. If satisfies , and where then
One notes that if , then is the exterior of the parabola given by
with its vertex as (see [5, 6]).

By taking in Corollary 2.10, we obtain the following.

Corollary 2.11. If satisfies , , and then Region has been shown shaded in Figure 1.

Letting , , , and in Theorem 2.5, we get the following.

Corollary 2.12. If satisfies , , and where for some , then

For the univalent function given by (2.38), One now finds the image of the unit disk .

Let , where and are real. One has Elimination of yields Therefore, one concludes that which properly contains the half plane .

Corollary 2.13. Let and . If satisfies in and where then

Proof. If we let , then and (2.43) can be expressed as Hence, by taking , ,  and in Theorem 2.5, we have . So, .

Setting and in Corollary 2.13, we get the following corollay.

Corollary 2.14. Let and . If satisfies in and where then

Remark 2.15. For the function given by (2.48), we have which properly contains the half plane , where

By putting and in Corollary 2.13, we get the following result of Tuneski [7].

Corollary 2.16. If and then

Remark 2.17. By putting , , and in Corollary 2.13, we get the result obtained by Singh [8], which refines the result of Silverman [9].

Corollary 2.18. Let and be convex univalent in with and satisfy (2.18).
Let and If then and is the best dominant.

Proof. By taking in Theorem 2.5, we have the above corollary.

Corollary 2.19. Let and be convex univalent in with and satisfy (i)If satisfies then (ii)If satisfies then and is the best dominant.

Proof. Proof of the first part follows from Corollary 2.18, by taking , , and .
The proof of the second part follows from Corollary 2.18, by taking , , and .

By taking where is a positive integer and in the first part of Corollary 2.19, we get the following result of Ponnusamy [10].

Corollary 2.20. Let , then for a positive integer , one has that implies and is the best dominant.

Remark 2.21. By taking and in Corollary 2.19 and and we get the result of Ponnusamy and Juneja [11].

By taking , , , , and in Theorem 2.5, we get the following result obtained by Owa and Obradović [12].

Corollary 2.22. Let and then and is the best dominant.

We remark here that is univalent if and only if .

Remark 2.23. For a special case when ,  where and , , and in Theorem 2.6, we have the result obtained by Srivastava and Lashin [13].

Corollary 2.24. If satisfies then and is the best dominant.

Proof. By taking and ,  and in Theorem 2.5, we get the previous corollary.

References

  1. S. S. Miller, “Differential inequalities and Carathéodory functions,” Bulletin of the American Mathematical Society, vol. 81, pp. 79–81, 1975. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  2. M. Nunokawa, S. Owa, N. Takahashi, and H. Saitoh, “Sufficient conditions for Carathéodory functions,” Indian Journal of Pure and Applied Mathematics, vol. 33, no. 9, pp. 1385–1390, 2002. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  3. V. Ravichandran and M. Jayamala, “On sufficient conditions for Carathéodory functions,” Far East Journal of Mathematical Sciences, vol. 12, no. 2, pp. 191–201, 2004. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  4. S. S. Miller and P. T. Mocanu, Differential Subordinations: Theory and Applications, vol. 225 of Monographs and Textbooks in Pure and Applied Mathematics, Marcel Dekker, New York, NY, USA, 2000. View at: MathSciNet
  5. K. S. Padmanabhan, “On sufficient conditions for starlikeness,” Indian Journal of Pure and Applied Mathematics, vol. 32, no. 4, pp. 543–550, 2001. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  6. S. Singh and S. Gupta, “A differential subordination and starlikeness of analytic functions,” Applied Mathematics Letters, vol. 19, no. 7, pp. 618–627, 2006. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  7. N. Tuneski, “On certain sufficient conditions for starlikeness,” International Journal of Mathematics and Mathematical Sciences, vol. 23, no. 8, pp. 521–527, 2000. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  8. V. Singh, “Remarks on a paper by Silverman,” International Journal of Mathematics and Mathematical Sciences, vol. 27, no. 2, pp. 65–68, 2001. View at: Publisher Site | Google Scholar | MathSciNet
  9. H. Silverman, “Convex and starlike criteria,” International Journal of Mathematics and Mathematical Sciences, vol. 22, no. 1, pp. 75–79, 1999. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  10. S. Ponnusamy, “On Bazilevic functions,” Annales Universitatis Mariae Curie-Skłodowska. Sectio A, vol. 42, no. 14, pp. 115–127, 1988. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  11. S. Ponnusamy and O. P. Juneja, “Some applications of first order differential subordinations,” Glasnik Matematički. Serija III, vol. 25, no. 45, pp. 287–296, 1990. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  12. S. Owa and M. Obradović, “An application of differential subordinations and some criteria for univalency,” Bulletin of the Australian Mathematical Society, vol. 41, no. 3, pp. 487–494, 1990. View at: Publisher Site | Google Scholar | MathSciNet
  13. H. M. Srivastava and A. Y. Lashin, “Some applications of the Briot-Bouquet differential subordination,” Journal of Inequalities in Pure and Applied Mathematics, vol. 6, no. 2, pp. 1–7, 2005. View at: Google Scholar | Zentralblatt MATH | MathSciNet

Copyright © 2009 T. N. Shanmugam and M. P. Jeyaraman. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

495 Views | 479 Downloads | 0 Citations
 PDF  Download Citation  Citation
 Download other formatsMore
 Order printed copiesOrder

Related articles

We are committed to sharing findings related to COVID-19 as quickly and safely as possible. Any author submitting a COVID-19 paper should notify us at help@hindawi.com to ensure their research is fast-tracked and made available on a preprint server as soon as possible. We will be providing unlimited waivers of publication charges for accepted articles related to COVID-19. Sign up here as a reviewer to help fast-track new submissions.